Florida, 2005

Flash Flood in Florida, July 10, 2005

July 10, 2005 · NWS TAE · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 10, 9:00 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Jul 10, 9:00 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EDT SUN JUL 10 2005

.DISCUSSION...HURRICANE DENNIS HAS TAKEN A MORE NORTHERLY TRACK IN
THE PAST 3 TO 4 HOURS AND THE LATEST ADVISORY FROM THE NHC INDICATES
THAT THIS MOTION SHOULD NOT DEVIATE MUCH UNTIL DENNIS MAKES LANDFALL
SOMETIME THIS AFTERNOON OR EARLY EVENING. THE UNOFFICIAL PROJECTED
LANDFALL POINT BASED SOLELY ON RADAR EXTRAPOLATION SHOULD TAKE
DENNIS OVER OR NEAR PENSACOLA. AS A RESULT...WE HAVE UPDATED ZONES TO
REFLECT THIS TREND. OUR SOUTHEAST ALABAMA COUNTIES ARE NOW
INCLUDED IN AN INLAND HURRICANE WARNING. ALSO...THE HURRICANE
WARNING ALONG THE COAST HAS BEEN REFINED. THE HURRICANE WARNING EAST
OF OCHLOCKONEE RIVER HAS BEEN CHANGED TO A TROPICAL STORM WARNING.
A HURRICANE WARNING IS NOW IN EFFECT FROM THE OCHLOCKONEE RIVER
WESTWARD TO THE MOUTH OF THE PEARL RIVER. NO OTHER CHANGES TO ZONES
ANTICIPATED.

&&

.MARINE...SEAS ARE CURRENTLY 33 FEET AT THE S PENSACOLA BUOY WITH
SUSTAINED WINDS OF 47 KTS AND GUSTS TO 58 KTS. NO CHANGES ANTICATED
ASIDE FROM THE RESTRUCTURING OF HURRICANE AND TROPICAL STORM WARNINGS
OVER APALACHEE BAY.

&&

.AVIATION...MVFR/IFR CONDITIONS EXPECTED THROUGH MUCH OF THE DAY AND
EVENING...AS DENNIS MAKES LANDFALL OVER OR NEAR THE WESTERN FLORIDA
PANHANDLE.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...INLAND HURRICANE WARNING.
     FLOOD WATCH THROUGH SUNDAY NIGHT.
GA...FLOOD WATCH THROUGH SUNDAY NIGHT.
FL...HURRICANE WARNING FLZ008-012-014-015 AND ADJACENT COASTAL WATERS.
     TROPICAL STORM WARNING FLZ018-027-028-034 AND ADJACENT COASTAL
     WATERS.
     INLAND HURRICANE WARNING WEST OF APALACHICOLA RIVER
     INCLUDING FRANKLIN COUNTY.
     INLAND TROPICAL STORM WARNING EAST OF APALACHICOLA RIVER.
     FLOOD WATCH THROUGH SUNDAY NIGHT.

&&

BARRY
Hazardous weather outlook, Jul 10, 3:09 AM EST, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
409 AM EDT SUN JUL 10 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-110900-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
409 AM EDT SUN JUL 10 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A HURRICANE WARNING IS IN EFFECT FROM THE STEINHATCHEE RIVER
WESTWARD...
...A TROPICAL STORM WARNING IS IN EFFECT SOUTH OF THE STEINHATCHEE
RIVER...
...AN INLAND HURRICANE WARNING IS IN EFFECT FOR THE INTERIOR FLORIDA
PANHANDLE...
...AN INLAND TROPICAL STORM WARNING IS IN EFFECT FOR EXTREME
SOUTHEAST ALABAMA AND THE INTERIOR FLORIDA BIG BEND...
...A FLOOD WATCH IS IN EFFECT THROUGH MIDNIGHT MONDAY MORNING...
...THERE IS A HIGH RISK OF RIP CURRENTS ALONG FLORIDA PANHANDLE AND
BIG BEND BEACHES TODAY AND MONDAY...

.DAY ONE...TODAY AND TONIGHT.
HURRICANE DENNIS WILL CONTINUE TO MOVE NORTHWEST THROUGH THE EAST
CENTRAL GULF OF MEXICO TODAY AND IS FORECAST TO MAKE LANDFALL FROM
MOBILE ALABAMA THROUGH PENSACOLA FLORIDA THIS AFTERNOON. AS THIS
POWERFUL CATEGORY FOUR STORM MOVES SOUTHWEST AND WEST OF THE AREA
TODAY...WE WILL SEE BANDS OF SHOWERS AND THUNDERSTORMS MOVE THROUGH
AND WITH THESE BANDS...VERY HEAVY RAIN AND THE POSSIBILITY FOR
TORNADOES WILL EXIST THROUGHOUT THE DAY AND INTO THE LATE EVENING
HOURS. SEE THE LATEST HURRICANE LOCAL STATEMENT (HLS) FROM THE
NATIONAL WEATHER SERVICE IN TALLAHASSEE FOR MORE DETAILS ON THIS
STORM THROUGHOUT THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
AS DENNIS MAKES LANDFALL THIS AFTERNOON AND CONTINUES TO MOVE NORTH
INTO THE OHIO VALLEY...WE WILL SEE GRADUALLY IMPROVING WEATHER MONDAY
INTO MONDAY NIGHT. BY TUESDAY...AS HIGH PRESSURE BUILDS IN...WE WILL
SEE THE RETURN TO MORE TYPICAL AFTERNOON AND EVENING SEA BREEZE
SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...
WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY
BE REQUIRED LATER TODAY.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

23-MCNATT

The radar

The Tallahassee radar (KTLH), 12 km away, was scanning. The volume nearest the first event began at 16:30 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Leon

When
July 10, 11:30 AM EST to 3:30 PM EST
Where
Leon County, Countywide
Property damage
$500,000
Reported by
GOVT OFFICIAL
Coordinates
30.500, -84.300

An intense feeder band from Hurricane Dennis dumped three to five inches of rain over the county during a three-hour period. The torrential rains flooded many county and city roads, with extensive flooding reported along portions of Tram, Oak Ridge, Ranchero and Flicker roads in southern Leon County. According to COT officials, portions of Ranchero Road were under three to four feet of water.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463448.